Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 213, NWS St. Louis, MO

August 12, 2010Saint Clair County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 12, 2010, 1:57 PM CDT for Saint Clair County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 12, 2010, 1:57 PM CDT (18:57 UTC)
Expired
Aug 12, 2010, 2:45 PM CDT
In force
48 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Saint Clair County, IL

The radar

The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2302 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 12:41 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 12, 12:41 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 PM CDT THU AUG 12 2010

.DISCUSSION...
/330 AM CDT THU AUG 12 2010/

FCST FOCUS CONTINUES TO BE THE ONGOING HEAT EPISODE.

LITTLE HAS CHANGED FROM PREV FCST. MDLS CONTINUE TO INDICATE A HOT
AND HUMID AIRMASS IN PLACE THRU AT LEAST FRI. MDLS AGREE WITH
TIMING OF THE NEXT CDFNT TO BE JUST REACHING NWRN PORTIONS OF THE
CWA AROUND 12Z SAT. EXPECT TSRA TO DEVELOP SWWD ALONG THIS FNT
DURING THE DAY SAT. THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS
THE PRIMARY THREAT. WITH HIGH FREEZING LEVELS...THESE STORMS WILL
BE EFFICIENT RAIN PRODUCERS WHICH MAY RESULT IN FLASH FLOODING AS
WELL.

UNTIL SAT...ISOD TO SCT TSRA WILL BE POSSIBLE WITH A VERY UNSTABLE
AIRMASS IN PLACE. WITH LITTLE FOCUS OR SHEAR...TSRA WILL SHUD BE
SLOW MOVING AND REMAIN ISOD. HOWEVER...WITH INCREASINGLY DRY AIR
ALOFT...TSRA MAY BECOME MORE EFFICIENT AT PRODUCING SUSTAINABLE
COLD POOLS.

NO CHANGES WERE MADE TO THE ONGOING HEAT HEADLINE. HOWEVER...IT IS
BECOMING INCREASINGLY LIKELY THAT THE HEAT WARNING MAY NEED TO BE
EXTENDED INTO SAT EVE FOR THE METRO AREA AND AREAS S AND SE.

BEHIND THE CDFNT MOVING THRU SAT...EXPECT A LARGE SFC HIGH TO
BUILD INTO THE REGION WITH MUCH COOLER AND DRIER AIR FOR NEXT
WEEK. PREV FCST IS ON TRACK WITH LATEST MDL SOLNS AND HAVE
THEREFORE MADE LITTLE IF ANY CHANGES FOR SUN AND BEYOND.

TILLY

&&

.AVIATION...
/1226 PM CDT THU AUG 12 2010/

SCATTERED SHOWERS AND THUNDERSTORMS HAVE PERSISTED GENERALLY ALONG
AND SOUTH OF A KCOU-KSTL-KFWC LINE. VFR CONDITIONS EXPECTED NORTH OF
THIS LINE THROUGH THE TAF VALID PERIOD...WITH MVFR POSSIBLE IN THE
VICINITY OF THESE STORMS AS THEY DEVELOP AND MOVE ESE. STORM
ACTIVITY SHOULD DIMINISH BY EVENING...WITH PREVAILING LIGHT AND
VARIABLE WINDS WHICH WILL BECOME SOUTHERLY ON FRIDAY.

SPECIFICS FOR KSTL...
VFR CONDITIONS WITH LIGHT AND VARIABLE WINDS WILL PREVAIL THROUGH
THE VALID TAF PERIOD. HOWEVER...TSRA MAY IMPACT THE TERMINAL
THROUGH THIS AFTERNOON...AND IS EXPECTED TO DISSIPATE AFTER
SUNDOWN. SKIES WILL CLEAR OVERNIGHT...WITH WINDS DEVELOPING A
SOUTHERLY COMPONENT ON FRIDAY...REMAINING LIGHT.

JP

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT FRIDAY FOR AUDRAIN MO-
     BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-
     GASCONADE MO-IRON MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN
     MO-MADISON MO-MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-
     OSAGE MO-PIKE MO-RALLS MO-REYNOLDS MO-SHELBY MO-ST. CHARLES
     MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE.
     GENEVIEVE MO-WARREN MO-WASHINGTON MO.

IL...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT FRIDAY FOR ADAMS IL-BOND
     IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
     JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
     MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
     IL.

&&

WFO LSX
Hazardous weather outlook, Aug 12, 3:45 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
345 AM CDT THU AUG 12 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
345 AM CDT THU AUG 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS HEAT AND HUMIDITY CONTINUES WITH PEAK HEAT INDEX VALUES
IN THE 105 TO 115 DEGREE RANGE DURING THE AFTERNOON AND EARLY
EVENING HOURS. OVERNIGHT LOW TEMPERATURES WILL ONLY FALL TO
BETWEEN 75 AND 80 DEGREES WHICH WILL PROVIDE LITTLE RELIEF FROM
THE HEAT. THE EXCESSIVE HEAT WARNING WILL REMAIN IN EFFECT UNTIL
FRIDAY EVENING AT 9 PM.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. SOME OF
THESE STORMS MAY PRODUCE STRONG GUSTY WINDS AS WELL AS VERY HEAVY
DOWNPOURS WHICH COULD LEAD TO LOCALIZED FLOODING OF LOW LYING
AREAS.

MODERATE RIVER FLOODING CONTINUES ALONG THE MISSISSIPPI AT QUINCY
AND HANNIBAL. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DANGEROUS HEAT AND HUMIDITY WILL CONTINUE THROUGH FRIDAY EVENING
AND POSSIBLY THROUGH SATURDAY EVENING FOR PORTIONS OF SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS. PEAK HEAT INDEX VALUES IN THE
105 TO 115 DEGREE RANGE ARE EXPECTED DURING THE AFTERNOON AND
EARLY EVENING HOURS FRIDAY AND SATURDAY. OVERNIGHT LOW
TEMPERATURES WILL ONLY FALL TO BETWEEN 75 AND 80 DEGREES WHICH
WILL PROVIDE LITTLE RELIEF FROM THE HEAT. THE EXCESSIVE HEAT
WARNING WILL REMAIN IN EFFECT UNTIL FRIDAY EVENING AT 9 PM.

THERE IS A CHANCE FOR THUNDERSTORMS OVER MUCH OF THE AREA FRIDAY
THROUGH SATURDAY NIGHT. SOME OF THE THUNDERSTORMS ON SATURDAY MAY
BE SEVERE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

MODERATE RIVER FLOODING IS FORECAST TO CONTINUE ALONG THE
MISSISSIPPI AT QUINCY AND HANNIBAL. SEE THE APPROPRIATE FLOOD
WARNING OR FLOOD STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

In the hours before

Local storm report, Aug 12, 1:11 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
111 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     TSTM WND GST     3 W CHESTERFIELD        38.66N  90.63W
08/12/2010  M62 MPH          ST. LOUIS          MO   ASOS

&&

KANOFSKY
Local storm report, Aug 12, 1:15 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
115 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     TSTM WND GST     3 W CHESTERFIELD        38.66N  90.63W
08/12/2010  M60 MPH          ST. LOUIS          MO   ASOS

&&

SIPPRELL
Local storm report, Aug 12, 1:20 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
120 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     ST. PETERS              38.78N  90.61W
08/12/2010                   ST. CHARLES        MO   TRAINED SPOTTER

            ROOF DAMAGE AT 4109 OLD HIGHWAY 94 ... TIME ESTIMATED
            FROM RADAR ... POWER OUTAGES REPORTED IN THE SAME AREA

&&

SIPPRELL
Local storm report, Aug 12, 1:21 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
121 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             HARVESTER               38.75N  90.58W
08/12/2010  E0.25 INCH       ST. CHARLES        MO   TRAINED SPOTTER

&&

SIPPRELL
Local storm report, Aug 12, 1:24 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
124 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     TSTM WND DMG     CHESTERFIELD            38.65N  90.58W
08/12/2010                   ST. LOUIS          MO   TRAINED SPOTTER

            8 INCH TREE SNAPPED IN CHESTERFIELD

&&

KANOFSKY
Local storm report, Aug 12, 1:31 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
131 PM CDT THU AUG 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND GST     5 W BELLEVILLE          38.53N  90.10W
08/12/2010  E45 MPH          ST. CLAIR          IL   AMATEUR RADIO

&&

SIPPRELL

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 12:49 PM CDTSevere Thunderstorm WarningLSXCity of Saint Louis18 min
Aug 12, 1:06 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis39 min
Aug 12, 1:34 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis41 min
Aug 12, 1:38 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois52 min
Aug 12, 2:06 PM CDTSevere Thunderstorm WarningLSXCity of Saint Louis39 min
Aug 12, 2:27 PM CDTSevere Thunderstorm WarningLSXSaint Charles48 min
Aug 12, 3:09 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles51 min
Aug 12, 3:19 PM CDTFlash Flood WarningLSXLincoln, Saint Charles6 hr
Aug 12, 3:24 PM CDTSevere Thunderstorm WarningLSXCole, Osage33 min
Aug 12, 3:47 PM CDTFlash Flood WarningLSXLincoln6 hr
Aug 12, 4:15 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Francois, Washington45 min
Aug 12, 4:36 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike39 min
Aug 12, 4:41 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Washington34 min
Aug 12, 5:28 PM CDTFlash Flood WarningLSXCrawford, Franklin, Gasconade, Jefferson, Saint Francois, Washington4 hr
Aug 12, 1:21 PM CDTSevere Thunderstorm WarningLSXSaint Clair39 min
Aug 12, 1:41 PM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair49 min
Aug 12, 2:10 PM CDTSevere Thunderstorm WarningLSXMonroe, Randolph50 min
Aug 12, 2:26 PM CDTSevere Thunderstorm WarningLSXWashington49 min
Aug 12, 3:12 PM CDTSevere Thunderstorm WarningLSXWashington20 min
Aug 12, 3:16 PM CDTFlash Flood WarningLSXMonroe, Randolph, Saint Clair6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.